Welcome to my world

I am a wife, a mom, a daughter, a sister and a friend.
I've learned that who you have in your life matters more than what you have.
Thank you for stepping in to my world!

Thursday, January 22, 2015

Kicking cancer's ass - day 512

In light of waking up with zero energy yet again, I began to do some research.  I currently take three prescriptions:  Lexapro (antidepressant), Mirapex (restless legs) and Tamoxifen (estrogen blocker).  Looking at the possible side effects from just these three pills, then adding in the fact that I was immediately thrown into surgical menopause (which brings on it's own set of symptoms) a few months ago and considering I am still anemic, it's really not a shock that I'm tired.  But I'm sick of being tired.  Hubby is sick of me being tired.  My kids are sick of me being tired.

I want to feel normal.  I want to feel like I can face the day, every day, when I wake up.  And yet here I sit, on my couch in my pjs, after a full night's sleep, because I'm completely exhausted.  Just reading through the lists of side effects is exhausting!

What choice do I have?  Without the Mirapex, my restless legs syndrome is awful (aggravated by the Tamoxifen).  Without the Tamoxifen, my body will produce estrogen that my cancer fed off of.  Without the Lexapro, I can't stay on an even keel and deal with any of this!

I know I can't place 100% of the blame for the way I'm feeling on my medications.  There's no telling what, if any, side effects I have.  After all, I had cancer!  Multiple surgeries and chemo and radiation did a number on me for sure.  It really makes me wonder, though, how much of the way I feel is tied to the pills I need to treat certain things.  Maybe it's like six in one hand and half a dozen in the other - you just have to find the lesser of two evils.

  • extreme drowsiness, falling asleep suddenly, even after feeling alert;
  • nausea, sweating, feeling light-headed, fainting;
  • hallucinations;
  • muscle pain, tenderness, or weakness with fever or flu symptoms and dark colored urine;
  • chest pain, cough with white or pink phlegm (mucus), wheezing;
  • feeling short of breath (even with mild exertion), swelling, rapid weight gain;
  • feeling weak or tired, loss of appetite, rapid weight loss;
  • fast or uneven heartbeats; or
  • tremors, twitching or uncontrollable movements of your eyes, lips, tongue, face, arms, or legs.
  • dry mouth, stomach pain, vomiting, constipation;
  • headache, dizziness, spinning sensation;
  • mild drowsiness;
  • swelling in your hands or feet;
  • appetite or weight changes;
  • blurred vision;
  • sleep problems (insomnia), unusual dreams;
  • amnesia, forgetfulness, thinking problems;
  • Hot flashes
  • nausea
  • leg cramps
  • muscle aches
  • hair thinning
  • headache
  • vision changes (e.g., blurred vision)
  • eye pain
  • easy bruising/bleeding
  • mental/mood changes
  • unusual tiredness

    • nausea, vomiting, diarrhea, loss of appetite, feeling unsteady, loss of coordination
    • headache, trouble concentrating, memory problems, weakness, confusion, hallucinations, fainting, seizure, shallow breathing or breathing that stops
    • drowsiness, dizziness
    • sleep problems (insomnia)
    • mild nausea, gas, heartburn, upset stomach, constipation
    • weight changes
    • decreased sex drive, impotence, or difficulty having an orgasm
    • dry mouth, yawning, ringing in your ears.

    No comments: